Alert archive / Washington / Freeze Warnings in 2018

Freeze Warning 3, NWS Spokane, WA

October 10, 20189 counties in Washington

NWS Spokane, WA issued this freeze warning at Oct 10, 2018, 1:32 PM PDT for 9 counties in Washington. It took effect at Oct 11, 2018, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2018, 1:32 PM PDT (20:32 UTC)
In effect from
Oct 11, 2018, 3:00 AM PDT
Expired
Oct 11, 2018, 9:00 AM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2018-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2018-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS76 KOTX 102032
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
132 PM PDT Wed Oct 10 2018

...Areas of freezing temperatures and frost likely Thursday 
Morning...

.Clearing skies, light winds and a dry low level air mass will
promote strong overnight cooling across the region. Freezing
temperatures and areas of frost will develop in the near end but 
still active growing season agricultural regions near Moses Lake, 
La Crosse, Moses Lake, Othello, Ritzville, and Odessa.

WAZ032>035-110445-
/O.NEW.KOTX.FZ.W.0003.181011T1000Z-181011T1600Z/
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-
132 PM PDT Wed Oct 10 2018

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY...

The National Weather Service in Spokane has issued a Freeze
Warning...which is in effect from 3 AM to 9 AM PDT Thursday.

* Temperatures...Lows around 30

* Timing...Temperatures will hover near or drop below freezing
  after 3 am Thursday...and rise above freezing after sunrise.

* Impacts...The growing season in these areas does not end until
  mid October. Agricultural interests should take precautions to
  protect remaining vulnerable crops and produce. Local gardeners
  may want to cover frost sensitive plants.

* Locations...La Crosse, Moses Lake, Othello, Ritzville, and 
  Odessa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means near or sub-freezing temperatures are 
imminent or highly likely. These conditions will kill crops and 
other sensitive vegetation.

&&

$$
2 follow-up statements
983 
WWUS76 KOTX 110433
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
933 PM PDT Wed Oct 10 2018

...Areas of freezing temperatures and frost likely Thursday
Morning...

.Clearing skies, light winds and a dry low level air mass will
promote strong overnight cooling across the region. Freezing 
temperatures and areas of frost will develop in the near end but 
still active growing season agricultural regions near Moses Lake, 
La Crosse, Moses Lake, Othello, Ritzville, and Odessa.

WAZ032>035-111600-
/O.CON.KOTX.FZ.W.0003.181011T1000Z-181011T1600Z/
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-
933 PM PDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
THURSDAY...

* Temperatures...Lows around 30.

* Timing...Temperatures will hover near or drop below freezing 
  after 3 am Thursday...and rise above freezing after sunrise.

* Impacts...The growing season in these areas does not end until 
  mid October. Agricultural interests should take precautions to 
  protect remaining vulnerable crops and produce. Local 
  gardeners may want to cover frost sensitive plants.

* Locations...La Crosse, Ritzville, Odessa, Moses Lake, and 
  Othello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means near or sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$
883 
WWUS76 KOTX 111609
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
909 AM PDT Thu Oct 11 2018


WAZ032>035-111715-
/O.EXP.KOTX.FZ.W.0003.000000T0000Z-181011T1600Z/
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-
909 AM PDT Thu Oct 11 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing and thus the Freeze Warning
has expired.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 10, 10:52 AM PDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 10, 10:52 AM PDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1052 AM PDT Wed Oct 10 2018

.SYNOPSIS...
Clouds will clear later tonight with temperatures cooling near or
below freezing in many areas. A dry and mild weather pattern is
expected for the remainder of the week and into the next as high
pressure builds over the region. Low temperatures tonight will be
quite cool with most areas dipping into the 30s with pockets of
20s in the sheltered valleys of northeast Washington and north
Idaho.

&&

.DISCUSSION...
The departure of a low pressure system and and incoming high
pressure ridge puts the area in northerly flow today. Some
moisture trapped against the Cascades and minimal instability may
produce some daytime showers near the Cascades.

Clouds will thin later tonight over the region as drier air
settles over the region. Clear skies and dry air will promote good
radiational cooling late tonight into Thursday morning. The
southern part of central Washington (Central Basin Area) has not
seen freezing temperatures in a few days and is still in its
average growing season so temperatures near freezing tonight are a
concern for garden enthusiasts and any other activities sensitive
to freezing temperatures.

The dry trend will continue with breezes Friday and Saturday from
the north. High pressure builds in the beginning of next week with
above normal temperatures. TC

&&

.AVIATION...
18Z TAFS: Elevated broken cloud decks will thin and dissipate
later this afternoon over the region. NE winds up to 15kts will
continue from KSZT to KCOE through about 21Z. Otherwise VFR
conditions and light winds for the next 24 hours. TC

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        54  33  57  37  61  38 /   0   0   0   0   0   0
Coeur d'Alene  54  31  56  35  60  37 /   0   0   0   0   0   0
Pullman        53  32  56  34  60  33 /   0   0   0   0   0   0
Lewiston       58  36  61  39  65  41 /   0   0   0   0   0   0
Colville       56  32  59  35  62  35 /   0   0   0   0   0   0
Sandpoint      53  31  54  34  57  34 /   0   0   0   0   0   0
Kellogg        51  32  53  34  58  35 /   0   0   0   0   0   0
Moses Lake     60  33  62  36  65  37 /   0   0   0   0   0   0
Wenatchee      58  39  61  43  65  41 /   0   0   0   0   0   0
Omak           58  35  61  38  65  40 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Oct 10, 5:00 AM PDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
500 AM PDT Wed Oct 10 2018

IDZ001>004-026-027-WAZ031>038-041>044-111200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
500 AM PDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time.

Nearby

Freeze Warnings in Washington, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.